Approximable dimension and acyclic resolutions

A. Koyama, R. B. Sher

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We establish the following characterization of the approximable dimension of the metric space X with respect to the commutative ring R with identity: a-dimR X ≤ n if and only if there exist a metric space Z of dimension at most n and a proper UVn-1-mapping f : Z → X such that Ȟn(f-1(x); R) = 0 for all x ∈ X. As an application we obtain some fundamental results about the approximable dimension of metric spaces with respect to a commutative ring with identity, such as the subset theorem and the existence of a universal space. We also show that approximable dimension (with arbitrary coefficient group) is preserved under refinable mappings.

Original languageEnglish
Pages (from-to)43-53
Number of pages11
JournalFundamenta Mathematicae
Volume152
Issue number1
Publication statusPublished - 1997 Dec 1
Externally publishedYes

Keywords

  • Acyclic resolution
  • Approximable dimension
  • Cohomological dimension
  • Refinable mapping
  • Universal space
  • Uv -resolution

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'Approximable dimension and acyclic resolutions'. Together they form a unique fingerprint.

  • Cite this